To install click the Add extension button. That's it.

The source code for the WIKI 2 extension is being checked by specialists of the Mozilla Foundation, Google, and Apple. You could also do it yourself at any point in time.

Kelly Slayton
Congratulations on this excellent venture… what a great idea!
Alexander Grigorievskiy
I use WIKI 2 every day and almost forgot how the original Wikipedia looks like.
Live Statistics
English Articles
Improved in 24 Hours
Added in 24 Hours
Show all languages
What we do. Every page goes through several hundred of perfecting techniques; in live mode. Quite the same Wikipedia. Just better.

From Wikipedia, the free encyclopedia

Ib Madsen in Oberwolfach, 2008
Ib Madsen in Oberwolfach, 2008

Ib Henning Madsen (born April 12, 1942 in Copenhagen)[1] is a Danish mathematician, a professor of mathematics at the University of Copenhagen. He is known for (with Michael Weiss) proving the Mumford conjecture on the cohomology of the stable mapping class group, and for developing topological cyclic homology theory.[2]

Professional career

Madsen earned a candidate degree from the University of Copenhagen in 1965, and a Ph.D. from the University of Chicago in 1970 under the supervision of J. Peter May.[1][2][3] In 1971 he took a faculty position at Aarhus University, and he remained there until 2008, when he moved to Copenhagen.[1][2]

His doctoral students have included Søren Galatius and Lars Hesselholt.[3]

Awards and honors

Madsen was elected as a member of the Royal Danish Academy of Science and Letters in 1978,[4] as a foreign member of the Royal Swedish Academy of Sciences in 1998,[1][5] and as a foreign member of the Royal Norwegian Society of Sciences and Letters in 2000.[1][6] In 2012 he became a fellow of the American Mathematical Society.[7]

In 1992, he was awarded the Humboldt Prize.[1] In 2011, he won the Ostrowski Prize for outstanding achievement in pure mathematics.[2]


  • Madsen, Ib; Weiss, Michael (2007). "The stable moduli space of Riemann surfaces: Mumford's conjecture". Annals of Mathematics. (2). 165 (3): 843–941. doi:10.4007/annals.2007.165.843. MR 2335797.
  • Galatius, Søren; Tillmann, Ulrike; Madsen, Ib; Weiss, Michael (2009). "The homotopy type of the cobordism category". Acta Mathematica. 202 (2): 195–239. doi:10.1007/s11511-009-0036-9. MR 2506750.


This page was last edited on 28 April 2021, at 20:03
Basis of this page is in Wikipedia. Text is available under the CC BY-SA 3.0 Unported License. Non-text media are available under their specified licenses. Wikipedia® is a registered trademark of the Wikimedia Foundation, Inc. WIKI 2 is an independent company and has no affiliation with Wikimedia Foundation.